| Catalog Number |
3L92511 |
| Medical Device Problem Code |
Osseointegration Problem (3003)
| Health Effect - Clinical Code |
Inadequate Osseointegration (2646)
| Date of Event |
03/28/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Early loosening of the corail stem.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Corrected: h3.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: early loosening of the corail stem.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed minor signs of organic material, likely indicating bone ingrowth adhered to the fixation surface.Additionally, light marks were observed on the neck surface, most likely caused by the explantation process.The device still retains some hydroxyapatite that was not absorbed by the patient.Poor hydroxyapatite absorption might suggest improper fixation between the bone and the implant.However, without the implantation date, it is impossible to determine if there was sufficient time for the implant to properly integrate with the bone.Further considerations must include potential influences such as the surgical process, patient variables (e.G., activity level, use, bone quality), anatomical factors, and changes in the patient over time.Any conclusions from the provided investigational input must be contextualized with all other relevant factors.With the current evidence, it is not possible to confirm the reported loosening condition of the corail2 std size 11.A dimensional inspection and functional testing were not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product description: corail2 std size 11 product code: 3l92511 lot number: 5290342 and no non-conformances or manufacturing irregularities were identified.The overall complaint was not confirmed as the observed condition of the corail2 std size 11 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > a manufacturing record evaluation was performed for the finished device product description: corail2 std size 11 product code: 3l92511 lot number: 5290342 and no non-conformances or manufacturing irregularities were identified.Device history review = > a manufacturing record evaluation was performed for the finished device product description: corail2 std size 11 product code: 3l92511 lot number: 5290342 and no non-conformances or manufacturing irregularities were identified.